One year on and so tired

Hi all, I’m about a year on after surgery/radiotherapy for a grade 3 tumour. 3 lymph nodes removed and clear, onca score 20 so avoided chemo. On anastrozole plus bone strengthening meds plus citalopram to manage hot sweats and now cholesterol meds. Add blood thinners into the mix for a hole in the heart and I am shattered! Went back to work in January this year and managed 6 months before having to quit through fatigue. I really struggle to do anything on some days and of course am worried financially. Has anyone else felt similar who have any advice? Thanks :slightly_smiling_face:

Hi @pilotbex , I’m also on anastrozole for a Grade 3 ER+ tumour , a micrometastasis and Oncodx 12. My diagnosis was in Jan 22 so I’m a bit further on from you. I’ve only been taking the AI for six months though as I was switched from letrozole (UTIs) then tamoxifen, then anastrozole. I feel tired ( knackered) a lot too. I’ m taking sertraline which is like citalopram, I think.

My advice for what it’s worth is drink plenty of water ( I’m taking a bottle out with me now). Also get some outdoor exerice daily but also rest a lot. Eat as well as you can. I think fatigue really is a thing with the combo of AI and SSRI. We can only try to counter it with these sorts of things. The stress of a cancer diagnosis and an uncertain future is also tiring, I think. But we can’t do much to change that! Keep on keeping on!
M xx

1 Like

Thanks Margarita :heart: Yep, it’s hard to know what’s causing the fatigue isn’t it - probably a combo of side effects from meds and worry about the future. I definitely feel better after exercise and you’re right - just got to keep on keeping on. x

2 Likes

Hi @pilotbex and @Margarita

Have you read Hack your Hormones by Davinia Taylor? I did this year whilst on a mission to increase energy. . It has changed my life for the better along with a magnetic bracelet.

I sat and studied the book with pen and paper and planned my days. Food, supplements, drinks, activities, to get the best results.
The side effects of treatment is horrendous, keep searching there is relief xxx

1 Like

Check with your doctors about taking a magnesium supplement. I checked it on the site the nurses here recommend as I’d read it could help peripheral neuropathy which I had as a letrozole side effect even after stopping it. It said it was ok so I bought some. It’s made a huge difference to my joints but also my energy levels are much better. Just a supermarket own brand nothing fancy.